What exactly is analgesic nephropathy syndrome?

Phenacetin. Analgesic nephropathy is chronic kidney disease caused by long term use of phenacetin, Acetaminophen (tylenol) and certain nsaid's such as ibuprofen. The incidence of this disease is much lower nowadays due to less availability of phenacetin.
Nephropathy syndrome. Analgesic nephropathy syndrome is a term describing damage to the kidney induced by excessive use of analgesic medications such as aspirin, phenacetin, and paracetamol. Any single analgesic medication or combinations of these medications may cause kidney injury.

Related Questions

What is analgesic nephropathy? What causes it?

Kidney damage. Caused by chronic use or overdosage of OTC pain meds like Tyleno or NSAIDs. As the functional parts of the inner Kidney are destroyed, kidney function will decrease manifesting in numerous ways including irregular/elevated blood pressure, changes in urination, weakness, neuropathy, etc.

What is analgesic nephropathy? What causes it?

Kidney damage. Caused by chronic use or overdosage of OTC pain meds like Tyleno or NSAIDs. As the functional parts of the inner Kidney are destroyed, kidney function will decrease manifesting in numerous ways including irregular/elevated blood pressure, changes in urination, weakness, neuropathy, etc.

What are some symptoms of analgesic nephropathy?

May be none. Other possibilities include seeing matter in urine versus in advanced disease, foamy urine and leg swelling may take place. Of course in the context of taking non steroidal analgesics (arthritis meds). This is a rare condition. There used to be an old drug called phenacetin that was calssically associated with this problem when abused but this drug is not available now.
See below. Analgesic nephropathy involves damage to one or both kidneys caused by overexposure to mixtures of medications, especially over-the-counter pain remedies (analgesics). There may be no symptoms. Symptoms of chronic kidney disease are often present over time and may include: •weakness •fatigue •increased urinary frequency or urgency •blood in the urine •flank pain or back pain •decreased urine.

Is it possible for young adults get analgesic nephropathy?

Yes. Any individual whether young or old who consumes too much nsaids like alleve or advil can damage their kidneys. If you are taking several pills daily to deal with pain issues for a long period of time, then you are at great risk for analgesic nephropathy. Would try tylenol (acetaminophen) or minimize your NSAID use to control your pain.
Yes. It is possible for anyone to get analgesic nephropathy. Most commonly from the prescriptive and otc non-steroidal anti-inflammatoy agents (ibuprofen, naproxysyn, etc). In my opinion under-diagnosed or under-recognized. Also in my opinion this class of drugs should have never been allowed to go otc. They are dangerous.